MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP LT SZ 3; PROSTHESISKNEEPATELLOFEMOROTIBIALSEMICONSTRAINEDCEMENTEDPOLYMERMETALPOLYMER

SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP LT SZ 3; PROSTHESISKNEEPATELLOFEMOROTIBIALSEMICONSTRAINEDCEMENTEDPOLYMERMETALPOLYMER
Model Number 74022223
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/30/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented arthrofibrosis of left knee requiring subsequent arthroscopy.
 
Additional Manufacturer Narrative
It was reported that the patient presented arthrofibrosis of left knee requiring subsequent arthroscopy.The associated journey ii bcs oxinium femoral, journey ii bcs insert, journey round resurfacing patellar component and journey tibial baseplate, used in treatment, were not returned for evaluation.Thus the product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.A review of instructions for use revealed the alleged failure is previously identified in the possible adverse events.Per our risk assessment, possible causes could include but not limited to size of device or traumatic injury.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Without the return of the actual product involved and no patient¿s medical history available, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
JOURNEY TIBIA BASE NP LT SZ 3
Common Device Name
PROSTHESISKNEEPATELLOFEMOROTIBIALSEMICONSTRAINEDCEMENTEDPOLYMERMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9485302
Report Number1020279-2019-04457
Device Sequence Number16246052
Product Code JWH
UDI-Device Identifier03596010554314
UDI-Public03596010554314
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74022223
Device Catalogue Number74022223
Device Lot Number16LM07741
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer02/05/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;